Annals of Global Analysis and Geometry

, Volume 44, Issue 2, pp 105–114 | Cite as

On the first eigenvalue of the Witten–Laplacian and the diameter of compact shrinking solitons

Article

Abstract

We prove a lower bound estimate for the first non-zero eigenvalue of the Witten–Laplacian on compact Riemannian manifolds. As an application, we derive a lower bound estimate for the diameter of compact gradient shrinking Ricci solitons. Our results improve some previous estimates which were obtained by the first author and Sano (Asian J Math, to appear), and by Andrews and Ni (Comm Partial Differential Equ, to appear). Moreover, we extend the diameter estimate to compact self-similar shrinkers of mean curvature flow.

Keywords

Witten–Laplacian Eigenvalue  Shrinking Ricci solitons  Self-similar shrinker Diameter 

References

  1. 1.
    Andrews, B., Ni, L.: Eigenvalue comparison on Bakry–Emery manifolds, to appear in Comm. Partial Differential Equations. arxiv1111.4967v1Google Scholar
  2. 2.
    Bakry, D., Emery, M.: Diffusion hypercontractives, Sém. Prob. XIX, Lect. Notes in Math. 1123, pp. 177–206 (1985)Google Scholar
  3. 3.
    Bakry, D., Ledoux, M.: Lévry–Gromov’s isopermetric inequality for an infinite dimensional diffusion operator. Invent. Math. 123, 259–281 (1996)MathSciNetMATHGoogle Scholar
  4. 4.
    Bakry, D., Ledoux, M.: A logarithmic Sobolev form of the Li–Yau parabolic inequality. Rev. Mat. Iberoam. 22(2), 683–702 (2006)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Bakry, D., Qian, Z.-M.: Some new results on eigenvectors via dimension, diameter, and Ricci curvature. Adv. in Math. 155, 98–153 (2000)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Bakry, D., Qian, Z.-M.: Qian, Harnack inequalities on a manifold with positive or negative Ricci curvature. Rev. Math. Iberoam 15(1), 143–179 (1999)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Bérard, P.-H.: Spectral Geometry, Direct and Inverse Problem, Lect. Notes in Math. 1207, Springer-Verlag, New York (1986)Google Scholar
  8. 8.
    Cao, H.-D.: Geometry of complete gradient shrinking Ricci solitons, Adv. Lect. Math., vol. 17, pp. 227–246. International Press, Somerville (2011)Google Scholar
  9. 9.
    Cao, H.-D., Li, H.: A gap theorem for self-shrinkers of the mean curvature flow in arbitrary codimension, Calc. Var. PDE (2012). arXiv: 1101.0516v2. doi:10.1007/s00526-012-0508-1
  10. 10.
    Chavel, I.: Eigenvalues in Riemannian Geometry. Academic Press, Orlando (1984)MATHGoogle Scholar
  11. 11.
    Chen, M.-F., Wang, F.-Y.: Application of coupling method to the first eigenvalue on manifolds. Sci. Sinica (A) 37, 1–14 (1994)MATHGoogle Scholar
  12. 12.
    Chen, M.-F., Wang, F.-Y.: General formula for lower bound of the first eigenvalue on Riemannian manifolds. Sci. Sinica (A) 40, 384–394 (1997)MATHGoogle Scholar
  13. 13.
    Colding, T.H., Minicozzi II, W.P.: Generic mean curvature flow I: generic singularities. Ann. of Math. (2) 175(2), 755–833 (2012). arXiv: 0908.3788v1MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Fang, F., Li, X.-D., Zhang, Z.-L.: Two generalizations of Cheeger–Gromoll splitting theorem via Bakry–Emery Ricci curvature. Ann. Inst. Fourier (Grenoble) 59(2), 563–573 (2009)MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Futaki, A., Hattori, K., Yamamoto, H.: Self-similar solutions to the mean curvature flows on Riemannian cone manifolds and special Lagrangians on toric Calabi–Yau cones. arXiv:1112.5933Google Scholar
  16. 16.
    Futaki, A., Sano, Y.: Lower diameter bounds for compact shrinking Ricci solitons, to appear in Asian J. Math. arXiv:1007.1759v1.Google Scholar
  17. 17.
    Huisken, G.: Asymptotic behavior for singularities of the mean curvature flow. J. Differential Geom. 31(1), 285–299 (1990)MathSciNetMATHGoogle Scholar
  18. 18.
    Li, H., Wei, Y.: Lower volume growth estimates for self-shrinkers of mean curvature flow. arXiv: 1112.0828v3, to appear in Proceedings of Amer. Math. SocGoogle Scholar
  19. 19.
    Li, X.-D.: Liouville theorems for symmetric diffusion operators on complete Riemannian manifolds. J. Math. Pures Appl. 84, 1295–1361 (2005)MathSciNetMATHGoogle Scholar
  20. 20.
    Li, X. -D.: Perelman’s entropy formula for the Witten Laplacian on Riemannian manifolds via Bakry–Emery Ricci curvature, Math. Ann. 353(2), 403–437 (2012)Google Scholar
  21. 21.
    Li, P., Yau, S.-T.: Estimates of eigenvalues of a compact Riemannian manifold. Proc. Symp. Pure Math. 36, 205–239 (1980)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Lichnerowicz, A.: Géométrie des Groupes des Transformations. Dunod, Paris (1958)MATHGoogle Scholar
  23. 23.
    Lu, Z., Rowlett, J.: Eigenvalues of collapsing domains and drift Laplacians. arXiv:1003.0191v3Google Scholar
  24. 24.
    Munteanu, O., Wang, J.: Smooth metric measure spaces with non-negative curvature. arxiv.1103.0746v2Google Scholar
  25. 25.
    Perelman, G.: The entropy formula for the Ricci flow and its geometric applications. http://arXiv.org/abs/maths0211159
  26. 26.
    Qian, Z.-M.: Estimates for weight volumes and applications. Quart. J. Math. Oxford Ser. 48, 235–242 (1987)CrossRefGoogle Scholar
  27. 27.
    Qian, Z.-M., Zhang, H.-C., Zhu, X.-P.: Sharp spectral gap and Li–Yau’s estimate on Alexandrov spaces. arxiv:1102.4159v1Google Scholar
  28. 28.
    Shi, Y.-M., Zhang, H.-C.: Lower bounds for the first eigenvalue on compact manifolds. Chinese Ann. Math. Ser. A 28(6), 863–866 (2007)MathSciNetMATHGoogle Scholar
  29. 29.
    Schoen, R., Yau, S.-T.: Lectures on Differential Geometry. International Press, Cambridge (1994)MATHGoogle Scholar
  30. 30.
    Villani, C.: Optimal Transportation: Old and New. Springer, Berlin (2009)CrossRefGoogle Scholar
  31. 31.
    Wei, G., Wylie, W.: Comparison geometry for the Bakry–Emery Ricci tensor. J. Differential Geom. 83, 377–405 (2009)MathSciNetMATHGoogle Scholar
  32. 32.
    Zhong, J.-Q., Yang, H.-C.: On the estimate of the first eigenvalue of a compact Riemannian manifold. Sci. Sinica Ser. A 27(12), 1265–1273 (1984)MathSciNetMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2012

Authors and Affiliations

  1. 1.Graduate School of Mathematical SciencesUniversity of Tokyo Meguro-ku, TokyoJapan
  2. 2.Department of Mathematical SciencesTsinghua UniversityBeijing People’s Republic of China
  3. 3.Academy of Mathematics and Systems ScienceChinese Academy of SciencesBeijingPeople’s Republic of China

Personalised recommendations